Print

Print


there are several drugs on the market that were originally intended for
another use that have been found to have an effect on neuropathic
pain..sometimes from the cancer, sometimes the treatment or in non-cancer
cases can be diabetes other disease or even trauma..in any case, there is
some sort of injury to the nerve..if the patient describes "burning, hot,
tingling, numbing etc then we suspect some neuropathic component..tricyclic
antidepressents are where we start..usually Elavil 10mgm and titrate up some
of the anti-seizure drugs also can be used such as Neurontin and
Tegretal..they are often used more for the numbing/lancinating type of
pain..the neuropathies we start with Elavil..look in the literature under
neuropathic pain..City of Hope has a GREAT pain management program..I have
attended one program there and will be going again in January..take care and
let me know if I can help...  :o)  N

-----Original Message-----
From: [log in to unmask] [mailto:[log in to unmask]]
Sent: Tuesday, November 16, 1999 8:19 AM
To: [log in to unmask]
Subject: Re: Neuropathy after chemo


Dear Nancy,
I am very interested in your experience and suggestions regarding painful
neuropathy. I have several clients and one friend who suffer greatly with
this somewhat permanent and in one case,  progressive condition . What works
to comfort, and to relieve this excruciating problem? Thanks in advance.
Virginia Holmquist
[log in to unmask]